Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 31, NWS Cheyenne, WY

June 15, 2025Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Jun 15, 2025, 3:35 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2025, 3:35 PM MDT (21:35 UTC)
Expired
Jun 15, 2025, 8:00 PM MDT
In force
4 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:44 PM MDTNON-TSTM WND GST 5211 Sse Garrett, WYMesonet site at Dodge Creek gusted 52mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-464 J/kg
Mixed-layer LCL
2741 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WWUS75 KCYS 152135
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
335 PM MDT Sun Jun 15 2025

WYZ110-115-116-160200-
/O.NEW.KCYS.HW.W.0031.250615T2135Z-250616T0200Z/
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
Including the cities of Elk Mountain, Laramie, Arlington, Buford,
Pumpkin Vine, Vedauwoo, and Bosler
335 PM MDT Sun Jun 15 2025

...HIGH WIND WARNING FOR SCATTERED GUSTY SHOWERS IN EFFECT UNTIL 8 
PM MDT THIS EVENING...

* WHAT...Scattered virga showers capable of producing sudden wind 
  gusts up to 75 MPH.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie, North Snowy Range Foothills 
  including Arlington and Elk Mountain along Interstate 80, and 
  Laramie Valley.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. Gusty winds could knock down tree 
  limbs and blow around unsecured objects.

* ADDITIONAL DETAILS...Strong winds will not be steady. Scattered 
  virga showers are expected through the early evening hours. These 
  showers will bring little to no rain or lightning, but may have 
  the potential to produce sudden wind shifts with gusts up to 75 
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for sudden changes in strong, gusty wind speeds.

&&

$$

MN
1 follow-up statement
193 
WWUS75 KCYS 160138
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
738 PM MDT Sun Jun 15 2025

WYZ110-115-116-160245-
/O.EXP.KCYS.HW.W.0031.000000T0000Z-250616T0200Z/
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
Including the cities of Elk Mountain, Laramie, Arlington, Buford,
Pumpkin Vine, Vedauwoo, and Bosler
738 PM MDT Sun Jun 15 2025

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Gusty showers are decreasing in coverage. Therefore, the High Wind 
Warning will be allowed to expire.

$$

MN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 15, 1:45 PM MDT, 1 hour 50 minutes earlier. Its key messages:

  • Another round of scattered strong to severe thunderstorms is expected this afternoon and evening over the High Plains.
  • Coverage of showers and thunderstorms will increase for Monday and Tuesday with continued potential for isolated to scattered strong to severe thunderstorms and locally heavy rainfall.
  • Warm to hot temperatures are expected through Monday before a modest cool down on Tuesday. Well above average temperatures are expected to return late in the week.
Area forecast discussion, Jun 15, 1:45 PM MDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
145 PM MDT Sun Jun 15 2025

.KEY MESSAGES...

- Another round of scattered strong to severe thunderstorms is
  expected this afternoon and evening over the High Plains.

- Coverage of showers and thunderstorms will increase for Monday
  and Tuesday with continued potential for isolated to scattered
  strong to severe thunderstorms and locally heavy rainfall.

- Warm to hot temperatures are expected through Monday before a
  modest cool down on Tuesday. Well above average temperatures
  are expected to return late in the week.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 145 PM MDT Sun Jun 15 2025

The stubborn stormy weather pattern continues today across the area.
GOES water vapor imagery shows an area of increased midlevel
moisture moving over Carbon and Albany counties this afternoon with
mostly clear skies over the High Plains. This is kicking up ahead of
a broad but subtle upper level shortwave moving across the Northern
Rockies over the top of the strong upper level ridge today.
Temperatures are surging to some of the hottest values of 2025 so
far across the area under the axis of the ridge. A few locations are
already pushing 90F and should crest in the lower 90s early this
afternoon. The CIN that reduced our severe weather potential
yesterday is still in place today, but it is noticeably weaker than
it was 24 hours ago, particularly over the Nebraska panhandle. This
is likely coming from an elevated dry mixed layer positioned on top
of a slightly more moist near surface boundary layer. The warmer
temperatures in the near surface layer combined with improved
moisture flow with steady southerlies over the Nebraska panhandle
are likely why the CIN is slightly weaker. Vertical wind shear has
also come up slightly thanks to the approaching shortwave to our
northwest. Overall, this points to another round of scattered strong
to severe thunderstorms this afternoon and evening. Cumulus activity
is already pushing up across southeast Wyoming, but probably will
take another 1-2 hours to get going. The stronger CIN and weaker
instability may cause storms to struggle initially until they
encounter a more favorable environment over the Nebraska panhandle.
While there is the potential for a low-end scenario similar to what
we saw yesterday, the probability of this failure mode is lower than
what it was yesterday. The main concerns are strong, gusty winds and
isolated large hail once again, but there is sufficient low-level
wind shear to get a quick tornado spin-up.

Showers and storms should depart fairly quickly by around 9PM this
evening and lead to partly cloudy skies overnight as a few mid-level
clouds drift through the area. Monday will another round of severe
storm potential across the area, but the setup looks different from
what we saw the last several days. Today's shortwave ejecting east
of the Rockies well to our north will push in a weak surface high
from the northeast Monday morning, replenishing the low-level
moisture up to the Laramie Range. Meanwhile, a stronger upper level
shortwave trough will begin to suppress the ridge and deliver
improved upper level moisture above 500-mb with a modest tap from
the Pacific. As a result, expect stronger deep layer shear along
with much higher precipitable water values climbing closer to the
climatological 90th percentile. Southwest flow ahead of the trough
will also produce modest overrunning lift across the area. A dry
layer is still expected around 700-mb which will likely provide
another modest cap through much of the daytime hours. There is then
the same uncertainty in whether the cap will break and allow for
strong to severe thunderstorms to develop, but the environment looks
fairly potent for any storm that manages to break through. A second
phase will continue late into Monday evening or even after midnight
as isentropic lift continues and helps to moisten the elevated mixed
layer. This will lead to an unusually potent severe weather
environment well into the evening hours. Without the diurnal lift,
coverage may be limited, but the environment could support isolated
supercell thunderstorms. The stalled frontal boundary will surge
westward late Monday night, bringing higher surface dewpoints into
the valleys of Carbon and Albany county by Tuesday morning and
possibly some fog along the Laramie range and/or the Cheyenne
ridge.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 145 PM MDT Sun Jun 15 2025

The trough passage on Monday sets us up for severe
weather chances on Tuesday. Model guidance (3 globals) depict some
cyclogenesis occurring Tuesday developing from this passage. If
cyclogenesis occurs this will likely provide enough synoptic support
to kick start some storm development in the afternoon. However, we
will have a little bit less energy but a little more moisture to
play with on Tuesday. MUCAPE is set at 2000 joules with 1800 of that
being MLCAPE. Model soundings are showing a very pronounced inverted
V sounding indicative of severe winds with 687 joules of DCAPE. Once
again our effective shear is a little lower with a progged speed of
26 knots. Again there are a couple progged lobes of vorticity
allowing some enhancement of the storms as well. SPC has us in a
marginal risk for severe weather on Tuesday. Wednesday, A broad
ridge sets up over us and turns the heat back up into the 80's for
Wednesday. The models have taken CAPE and vorticity lobes out of our
area in today's model runs. Makes sense for the setup as the
subsident flow under a ridge suppresses almost all convection.
There is still a weak shortwave that passes through the
intermountain west. However, given the westerly flow and
increased subsidence we look to be getting a few more clouds to
possibly develop and a maybe a slight breeze. This ridge is
expected to last through at least Friday and possibly Saturday.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1248 PM MDT Sun Jun 15 2025

Another round of widely scattered strong to severe thunderstorms
is expected this afternoon and early evening. Activity will
develop in WY around 2PM, and may bring lightning and gusty
winds to WY terminals in the mid to late afternoon. A brief VIS
reduction is possible if a storm goes directly over a terminal.
Confidence is fairly low so this is handled with PROB30 groups.

Storms will move across the Nebraska panhandle around 5PM to 9PM
with a higher probability of thunderstorm impacts at NE
terminals. Strong, gusty, and erratic winds along with frequent
lightning and a VIS drop in moderate to heavy rainfall are
possible. Additionally, storms may bring isolated hail.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...MN
LONG TERM...MM
AVIATION...MN
Hazardous weather outlook, Jun 15, 1:50 PM MDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
150 PM MDT Sun Jun 15 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-162000-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
150 PM MDT Sun Jun 15 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Another round of scattered strong to severe thunderstorms is
  expected this afternoon and evening over the High Plains. Storms
  will have the potential to produce strong winds and isolated
  large hail. An isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

- Coverage of showers and thunderstorms will increase for Monday
  and Tuesday with continued potential for isolated to scattered
  strong to severe thunderstorms and locally heavy rainfall.

- Warm to hot temperatures are expected through Monday before a
  modest cool down on Tuesday. Well above average temperatures
  are expected to return late in the week.

.Spotter information statement...

Spotters are encouraged to report severe weather to the National
Weather Service.

In the hours before

Special weather statement, Jun 15, 2:56 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
256 PM MDT Sun Jun 15 2025

WYZ115>117-152145-
South Laramie Range WY-South Laramie Range Foothills WY-
Laramie Valley WY-
256 PM MDT Sun Jun 15 2025

...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN ALBANY AND SOUTHWESTERN
LARAMIE COUNTIES THROUGH 345 PM MDT...

At 256 PM MDT, Doppler radar was tracking gusty showers over Laramie
Regional Airport, or near Laramie, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laramie, West Laramie, Happy Valley, Federal, Table Mountain Ranches,
Antelope Buttes, Rocking Star Ranch, Nine Mile, Silver Sage Estates,
Rogers Canyon, Vedauwoo Campground, North Crow Campground, Laramie
Regional Airport, Curt Gowdy State Park, Yellow Pine Campground, Tie
City Campground, Vedauwoo, University Of Wyoming War Memorial
Stadium, Crystal Lake Reservoir, and Granite Springs Reservoir.

This includes Interstate 80 in Wyoming between mile markers 302 and
332, and between mile markers 345 and 353.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4121 10575 4147 10579 4130 10491 4107 10497
TIME...MOT...LOC 2056Z 237DEG 16KT 4133 10566

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MM
Local storm report, Jun 15, 2:58 PM MDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
258 PM MDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Non-Tstm Wnd Gst 7 WNW Laramie           41.34N 105.71W
06/15/2025  E65 MPH          Albany             WY   Mesonet

            CWOP site near the Laramie Airport gusted 56
            mph and 65 mph under a gusty shower.

&&
Special weather statement, Jun 15, 3:01 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
301 PM MDT Sun Jun 15 2025

WYZ106-107-117-118-152145-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-South Laramie Range Foothills WY-
301 PM MDT Sun Jun 15 2025

...GUSTY SHOWERS WILL IMPACT NORTHWESTERN LARAMIE AND SOUTHERN PLATTE
COUNTIES THROUGH 345 PM MDT...

At 301 PM MDT, Doppler radar was tracking gusty showers over
Wheatland, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wheatland, Chugwater, Phifer Airfield, Chugcreek, Lakeview North,
Bordeaux, Westview Circle, Y-O Ranch, Slater, Grayrocks Reservoir,
Platte County Fairgrounds, and Antelope Gap.

This includes Interstate 25 in Wyoming between mile markers 36 and
87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4145 10473 4156 10521 4216 10521 4217 10470
TIME...MOT...LOC 2101Z 237DEG 16KT 4202 10497

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MM
Local storm report, Jun 15, 3:02 PM MDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
302 PM MDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     Non-Tstm Wnd Gst 5 W Laramie             41.32N 105.67W
06/15/2025  M58 MPH          Albany             WY   ASOS

            KLAR gusty 58 mph under a gusty shower.

&&
Local storm report, Jun 15, 3:04 PM MDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
304 PM MDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     Non-Tstm Wnd Gst 5 W Laramie             41.32N 105.67W
06/15/2025  M58 MPH          Albany             WY   ASOS

            Corrects previous non-tstm wnd gst report
            from 5 W Laramie. KLAR gusted 58 mph under a
            gusty shower.

&&
Local storm report, Jun 15, 3:18 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
318 PM MDT Sun Jun 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     Non-Tstm Wnd Gst 5 W Laramie             41.32N 105.67W
06/15/2025  M75 MPH          Albany             WY   ASOS

            KLAR briefly gusted 75mph under a gusty
            shower over the airport.

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:06 PM MDTSevere Thunderstorm WarningCYSConverse54 min
Jun 14, 6:19 PM MDTSpecial Weather StatementCYS56 min
Jun 14, 6:30 PM MDTSevere Thunderstorm WarningCYSConverse, Goshen, Niobrara60 min
Jun 14, 6:59 PM MDTSpecial Weather StatementCYSLaramie31 min
Jun 15, 2:04 PM MDTSpecial Weather StatementCYSAlbany26 min
Jun 15, 2:22 PM MDTSpecial Weather StatementCYSPlatte38 min
Jun 15, 2:31 PM MDTSpecial Weather StatementCYSAlbany44 min
Jun 15, 2:56 PM MDTSpecial Weather StatementCYSAlbany49 min
Jun 15, 3:01 PM MDTSpecial Weather StatementCYSPlatte44 min
Jun 15, 4:58 PM MDTSpecial Weather StatementCYSLaramie47 min
Jun 15, 5:32 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie43 min
Jun 15, 5:46 PM MDTSevere Thunderstorm WarningCYSConverse59 min

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.